Search

MiS Preprint Repository

Delve into the future of research at MiS with our preprint repository. Our scientists are making groundbreaking discoveries and sharing their latest findings before they are published. Explore repository to stay up-to-date on the newest developments and breakthroughs.

MiS Preprint
39/2012

Entropic Burgers’ equation via a minimizing movement scheme based on the Wasserstein metric

Nicola Gigli and Felix Otto

Abstract

As noted by the second author in the context of unstable two-phase porous medium flow, entropy solutions of Burgers’ equation can be recovered from a minimizing movement scheme involving the Wasserstein metric in the limit of vanishing time step size [4]. In this paper, we give a simpler proof by verifying that the anti-derivative is a viscosity solution of the associated Hamilton Jacobi equation.

Received:
Jul 5, 2012
Published:
Jul 6, 2012
MSC Codes:
76S05, 35Q35, 49Q20, 76T99

Related publications

inJournal
2013 Repository Open Access
Nicola Gigli and Felix Otto

Entropic Burgers' equation via a minimizing movement scheme based on the Wasserstein metric

In: Calculus of variations and partial differential equations, 47 (2013) 1-2, pp. 181-206